Previous Articles    

IMPLICIT-EXPLICIT RUNGE-KUTTA-ROSENBROCK METHODS WITH ERROR ANALYSIS FOR NONLINEAR STIFF DIFFERENTIAL EQUATIONS

Bin Huang1, Aiguo Xiao1, Gengen Zhang2   

  1. 1 School of Mathematics and Computational Science & Hunan Key Laboratory for Computation and Simulation in Science and Engineering, Xiangtan University, Xiangtan 411105, China;
    2 South China Research Center for Applied Mathematics and Interdisciplinary Studies, South China Normal University, Guangzhou 510631, China
  • Received:2019-10-25 Revised:2020-02-12 Published:2021-08-06
  • Contact: Gengen Zhang,Email:zhanggen036@163.com
  • Supported by:
    The authors wish to thank the anonymous referees for their valuable comments and suggestions. The work is supported by the National Natural Science Foundation of China (Grant Nos. 11671343, 11701110), the Foundation for the Key Laboratory of Computational Physics, China (No. 6142A05180103) as well as the Scientific Research Fund of Science and Technology Department of Hunan Province in China (Grant No. 2018WK4006).

Bin Huang, Aiguo Xiao, Gengen Zhang. IMPLICIT-EXPLICIT RUNGE-KUTTA-ROSENBROCK METHODS WITH ERROR ANALYSIS FOR NONLINEAR STIFF DIFFERENTIAL EQUATIONS[J]. Journal of Computational Mathematics, 2021, 39(4): 599-620.

Implicit-explicit Runge-Kutta-Rosenbrock methods are proposed to solve nonlinear stiff ordinary differential equations by combining linearly implicit Rosenbrock methods with explicit Runge-Kutta methods. First, the general order conditions up to order 3 are obtained. Then, for the nonlinear stiff initial-value problems satisfying the one-sided Lipschitz condition and a class of singularly perturbed initial-value problems, the corresponding errors of the implicit-explicit methods are analysed. At last, some numerical examples are given to verify the validity of the obtained theoretical results and the effectiveness of the methods.

CLC Number: 

[1] U.M. Ascher, S.J. Ruuth and R.J. Spiteri, Implicit-explicit Runge-Kutta methods for time dependent partial differential equations, Appl. Numer. Math., 25(1997), 151-167.
[2] F. Bassi, L. Botti, A. Colombo, A. Ghidoni and F. Massa, Linearly implicit Rosenbrock-type Runge-Kutta schemes applied to the discontinuous Galerkin solution of compressible and incompressible unsteady flows, Comput. Fluids, 118(2015), 305-320.
[3] S. Boscarino, Error analysis of IMEX Runge-Kutta methods derived from differential-algebraic systems, SIAM J. Numer. Anal., 45(2007), 1600-1621.
[4] S. Boscarino, L. Pareschi and G. Russo, Implicit-explicit Runge-Kutta schemes for hyperbolic systems and kinetic equations in the diffusion limit, SIAM J. Sci. Comput., 35(2013), A22-A51.
[5] S. Boscarino, P.G. Lefloch and G. Russo, High-order asymptotic-preserving methods for fully nonlinear relaxation problems, SIAM J. Sci. Comput., 36(2014), A377-A395.
[6] S. Boscarino and L. Pareschi, On the asymptotic properties of IMEX Runge-Kutta schemes for hyperbolic balance laws, J. Comput. Appl. Math., 316(2017), 60-73.
[7] S. Boscarino, J. Qiu and G. Russo, Implicit-explicit integral deferred correction methods for stiff problems, SIAM J. Sci. Comput., 40(2018), A787-A816.
[8] J.H. Chaudhry, J.B. Collins and J.N. Shadid, A posteriori error estimation for multi-stage RungeKutta IMEX schemes, Appl. Numer. Math., 117(2017), 36-49.
[9] S. Conde, S. Gottlieb, Z.J. Grant and J.N. Shadid, Implicit and implicit-explicit strong stability preserving Runge-Kutta methods with high linear order, J. Sci. Comput., 73(2017), 667-690.
[10] M.S. Espedal and K.H. Karlsen, Numerical solution of reservoir flow models based on large time step operator splitting algorithms, In Filtration in Porous Media and Industrial Applications, Lect. Notes Math., 1734(2000), 9-77.
[11] D.J. Gardner, J.E. Guerra, F.P. Hamon, D.R. Reynolds, P.A. Ullrich and C.S. Woodward, Implicit-explicit (IMEX) Runge-Kutta methods for non-hydrostatic atmospheric models, Geosci. Model Dev., 11(2018), 1497-1515.
[12] S. González-Pinto, E. Hairer, D. Hernández-Abreu and S. Pérez-Rodríguez, AMF-type W-methods for parabolic problems with mixed derivatives, SIAM J. Sci. Comput., 40(2018), A2905-A2929.
[13] E. Hairer, G. Bader and C.H. Lubich, On the stability of semi-implicit methods for ordinary differential equations, BIT Numer. Math., 22(1982), 211-232.
[14] E. Hairer, S. P. Nørsett and G. Wanner, Solving Ordinary Differential Equations I. Nonstiff Problems, Springer, Berlin 1993.
[15] E. Hairer and G. Wanner, Solving Ordinary Differential Equations II. Stiff and DifferentialAlgebraic Problems, Springer, Berlin, 1996.
[16] E. Hairer, C.H. Lubich and M. Roche, Error of Rosenbrock methods for stiff problems studied via differential algebraic equations, BIT Numer. Math., 29(1989), 77-90.
[17] I. Higueras, N. Happenhofer, O. Koch and F. Kupka, Optimized strong stability preserving IMEX Runge-Kutta methods, J. Comput. Appl. Math., 272(2014), 116-140.
[18] I. Higueras and T. Roldán, Construction of additive semi-implicit Runge-Kutta methods with low-storage requirements, J. Sci. Comput., 67(2016), 1019-1042.
[19] M. Hochbruck, A. Ostermann and J. Schweitzer, Exponential Rosenbrock-type methods, SIAM J. Numer. Anal., 47(2009), 786-803.
[20] G. Izzo and Z. Jackiewicz, Highly stable implicit-explicit Runge-Kutta methods, Appl. Numer. Math., 113(2017), 71-92.
[21] A. Kanevsky, M.H. Carpenter, D. Gottlieb and J.S. Hesthaven, Application of implicit-explicit high order Runge-Kutta methods to discontinuous-Galerkin schemes, J. Comput. Phys., 225(2007), 1753-1781.
[22] O. Knoth and R. Wolke, Implicit-explicit Runge-Kutta methods for computing atmospheric reactive flows, Appl. Numer. Math., 28(1998), 327-341.
[23] S. Li, Theory of Computational Methods for Stiff Differential Equation, Hunan Science and Technology Press, Changsha, 1997(in Chinesse).
[24] J.L. Liu and A.G. Xiao, Convergence results of two-step W-methods for two-parameter singular perturbation problems, Appl. Math. Comput., 189(2007), 669-681.
[25] H.N. Najm, P.S. Wyckoff and O.M. Knio, A semi-implicit numerical scheme for reacting flow I. Stiff chemistry, J. Comput. Phys., 143(1998), 381-402.
[26] J. Schütz and K. Kaiser, A new stable splitting for singularly perturbed ODEs, Appl. Numer. Math., 107(2016), 18-33.
[27] K. Strehmel, R. Weiner and M. Büttner, Order results for Rosenbrock type methods on classes of stiff equations, Numer. Math., 59(1991), 723-737.
[28] P. Ullrich and C. Jablonowski, Operator-split Runge-Kutta-Rosenbrock methods for nonhydrostatic atmospheric models, Mon. Weather Rev., 140(2012), 1257-1284.
[29] J.G. Verwer, W.H. Hundsdorfer and J.G. Bloom, Numerical time integration for air poliution models, Surveys Math. Indust, 10(2002), 107-174.
[30] J.G. Verwer and B.P. Sommeijer, An implicit-explicit Runge-Kutta-Chebyshev scheme for diffusion-reaction equations, SIAM J. Sci. Comput., 25(2004), 1824-1835.
[31] C.J. Vogl, A. Steyer, D.R. Reynolds, P.A. Ullrich and C.S. Woodward, Evaluation of implicitexplicit additive Runge-Kutta integrators for the HOMME-NH dynamical core, (2019). https://arXiv:1904.10115v1[math.NA].
[32] Z. Wen and A.G. Xiao, Quantitative error analysis of Rosenbrock methods for multiply-stiff singular perturbation problems, Mathematica Numerica Sinica, 28(2006), 419-432.
[33] A.G. Xiao, Convergence results of Runge-Kutta methods for multiply-stiff singular perturbation problems, J. Comput. Math., 20(2002), 325-336.
[34] A.G. Xiao, G.G. Zhang and X. Yi, Two classes of implicit-explicit multistep methods for nonlinear stiff initial-value problems, Appl. Math. Comput., 247(2014), 47-60.
[35] C. Yue, A.G. Xiao and H. Liu, Nonlinear stability and B-convergence of additive Runge-Kutta methods for nonlinear stiff problems, Adv. Appl. Math. Mech., 7(2015), 472-495.
[36] E. Zharovsky, A. Sandu and H. Zhang, A class of implicit-explicit two-step Runge-Kutta methods, SIAM J. Numer. Anal., 53(2015), 321-341.
[37] X. Zhong, Additive semi-implicit Runge-Kutta methods for computing high-speed nonequilibrium reactive flows, J. Comput. Phys., 128(1996), 19-31.
[1] Yong Liu, Chi-Wang Shu, Mengping Zhang. SUB-OPTIMAL CONVERGENCE OF DISCONTINUOUS GALERKIN METHODS WITH CENTRAL FLUXES FOR LINEAR HYPERBOLIC EQUATIONS WITH EVEN DEGREE POLYNOMIAL APPROXIMATIONS [J]. Journal of Computational Mathematics, 2021, 39(4): 518-537.
[2] Xiaobing Feng, Yukun Li, Yi Zhang. STRONG CONVERGENCE OF A FULLY DISCRETE FINITE ELEMENT METHOD FOR A CLASS OF SEMILINEAR STOCHASTIC PARTIAL DIFFERENTIAL EQUATIONS WITH MULTIPLICATIVE NOISE [J]. Journal of Computational Mathematics, 2021, 39(4): 574-598.
[3] Yuting Chen, Mingyuan Cao, Yueting Yang, Qingdao Huang. AN ADAPTIVE TRUST-REGION METHOD FOR GENERALIZED EIGENVALUES OF SYMMETRIC TENSORS [J]. Journal of Computational Mathematics, 2021, 39(3): 358-374.
[4] Keke Zhang, Hongwei Liu, Zexian Liu. A NEW ADAPTIVE SUBSPACE MINIMIZATION THREE-TERM CONJUGATE GRADIENT ALGORITHM FOR UNCONSTRAINED OPTIMIZATION [J]. Journal of Computational Mathematics, 2021, 39(2): 159-177.
[5] Huaijun Yang, Dongyang Shi, Qian Liu. SUPERCONVERGENCE ANALYSIS OF LOW ORDER NONCONFORMING MIXED FINITE ELEMENT METHODS FOR TIME-DEPENDENT NAVIER-STOKES EQUATIONS [J]. Journal of Computational Mathematics, 2021, 39(1): 63-80.
[6] Yongtao Zhou, Chengjian Zhang, Huiru Wang. BOUNDARY VALUE METHODS FOR CAPUTO FRACTIONAL DIFFERENTIAL EQUATIONS [J]. Journal of Computational Mathematics, 2021, 39(1): 108-129.
[7] Xiaocui Li, Xu You. MIXED FINITE ELEMENT METHODS FOR FRACTIONAL NAVIER-STOKES EQUATIONS [J]. Journal of Computational Mathematics, 2021, 39(1): 130-146.
[8] Wenqi Tao, Zuoqiang Shi. CONVERGENCE OF LAPLACIAN SPECTRA FROM RANDOM SAMPLES [J]. Journal of Computational Mathematics, 2020, 38(6): 952-984.
[9] Wenjuan Xue, Weiai Liu. A MULTIDIMENSIONAL FILTER SQP ALGORITHM FOR NONLINEAR PROGRAMMING [J]. Journal of Computational Mathematics, 2020, 38(5): 683-704.
[10] Michael Holst, Yuwen Li, Adam Mihalik, Ryan Szypowski. CONVERGENCE AND OPTIMALITY OF ADAPTIVE MIXED METHODS FOR POISSON'S EQUATION IN THE FEEC FRAMEWORK [J]. Journal of Computational Mathematics, 2020, 38(5): 748-767.
[11] Mohammad Tanzil Hasan, Chuanju Xu. HIGH ORDER FINITE DIFFERENCE/SPECTRAL METHODS TO A WATER WAVE MODEL WITH NONLOCAL VISCOSITY [J]. Journal of Computational Mathematics, 2020, 38(4): 580-605.
[12] Liying Zhang, Jing Wang, Weien Zhou, Landong Liu, Li Zhang. CONVERGENCE ANALYSIS OF PARAREAL ALGORITHM BASED ON MILSTEIN SCHEME FOR STOCHASTIC DIFFERENTIAL EQUATIONS [J]. Journal of Computational Mathematics, 2020, 38(3): 487-501.
[13] Yu Du, Haijun Wu, Zhimin Zhang. SUPERCONVERGENCE ANALYSIS OF THE POLYNOMIAL PRESERVING RECOVERY FOR ELLIPTIC PROBLEMS WITH ROBIN BOUNDARY CONDITIONS [J]. Journal of Computational Mathematics, 2020, 38(1): 223-238.
[14] Oleg Burdakov, Yuhong Dai, Na Huang. STABILIZED BARZILAI-BORWEIN METHOD [J]. Journal of Computational Mathematics, 2019, 37(6): 916-936.
[15] Zhouhong Wang, Yuhong Dai, Fengmin Xu. A ROBUST INTERIOR POINT METHOD FOR COMPUTING THE ANALYTIC CENTER OF AN ILL-CONDITIONED POLYTOPE WITH ERRORS [J]. Journal of Computational Mathematics, 2019, 37(6): 843-865.
Viewed
Full text


Abstract